News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Other infections

Question: Cold?


 Jenniec - Wed Feb 18, 2004 3:14 pm

I have a question, it might be because I might have a cold but I thought I would ask-
When I take a deep breath, like a yawn or just deeper then normal it hurts, like I am fighting against a pressure in my lower chest, and upper middle sternum. And When I stand up I get dizzy. It is pretty cold out here (-5 degrees) most of the time and so I think it might be like getting a cold or something just thought I'd ask
Thank you
Jennifer
 Dr. Yasser Mokhtar - Wed Feb 18, 2004 5:31 pm

User avatar Dear Jennifer,

If you have a cold that has caused an inflammation in the membrane surrounding the lungs (a condition called pleurisy) or the membrane surrounding the heart (a condition called pericarditis), this could be the reason behind your symptoms. But also if the air that you are breathing is really cold and i would assume it is at -5, this could also give rise to this symptom. Do you have any other symptom of cold like fever, runny nose, cough, etc... or just this symptom?

If you are having other cold symptoms, this could be a cold. If not then i would assume that this most probably related to breathing cold air.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.
 Jenniec - Wed Feb 18, 2004 9:45 pm

If I take too deep of a breath I start to cough, out side, I suppose because it is cold. But it seems like when I take a deep breath or yawn, it doesn’t feel like I am getting enough air, and it hurts, now not only in the front but now starting in the back. I don’t have a fever, I have been kind of cold actually. And I have been light headed. Not only when I stand up but also when already standing. Is this just an odd cold? What can I do to fix that other problem you mentioned?
Thank you
Jennifer
 Dr. Yasser Mokhtar - Thu Feb 19, 2004 6:16 pm

User avatar Dear Jennifer,

Treatment of the inflammation of the membrane surrounding the lungs (pleurisy) or the membrane surrounding the heart (pericarditis) is just regular over the counter anti-inflammatories such as aleve or advil and the like.

Do you have any wheezing? Do you have any allergies? You mentioning that you feel you are not getting enough air made me think that this could be asthma as this is the way some people describe shortness of breath.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.
 Jenniec - Thu Feb 19, 2004 6:44 pm

So, Ibuprofen can fix it?
There isn’t any wheezing, and I am not allergic to anything. I can run along time and get out of breath but not wheeze. I can’t figure out why I am so dizzy though. It really kind of bothers me. I think I might have gotten a fever, or something cause I am really hot one min but then cold the next. Anyway, Ibuprofen, will fix it right? Is it just some type of cold, that infection?
Thank you
Jennifer
 Dr. Yasser Mokhtar - Fri Feb 20, 2004 7:38 am

User avatar Dear Jennifer,

Inflammation of the membranes surrounding the lungs or the heart is not caused by infections all the time. Sometimes it is unknown why such membranes get inflammed but the majority of these cases are thought to be caused by viral infections.

Ibuprofen is an anti-inflammaotory which should take care of the inflammation and help the pain, it is not a treatment of the cause, it is a symptomatic treatment.

Regarding your dizziness, if the cold virus affects the ear sometimes dizziness can be a part of the symptoms.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here